Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS Louisville, KY

July 7, 20146 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 7, 2014, 7:29 PM CDT for 6 counties in Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2014, 7:29 PM CDT (00:29 UTC)
Expired
Jul 7, 2014, 8:00 PM CDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barren County, KY, Butler County, KY, Edmonson County, KY, Hart County, KY, Logan County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 84 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WUUS53 KLMK 080029
SVRLMK
KYC009-031-061-099-141-227-080100-
/O.NEW.KLMK.SV.W.0129.140708T0029Z-140708T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  CENTRAL LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 800 PM CDT

* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  BROWNSVILLE...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MUNFORDVILLE...HIGHLAND SPRINGS...STOVALL...CARDEN...OIL CITY...TOM
  JOHNS CROSSING...WINESAP...NORTHTOWN...GLASGOW MUNICIPAL AIRPORT...
  FORESTVILLE...CAVE CITY...LOGSDON VALLEY...KESSINGER...MOUNT
  BEULAH...HORSE CAVE...GOODNIGHT...LEITCHFIELD CROSSING...
  GRIDERVILLE...ROWLETTS AND CORAL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. 

&&

LAT...LON 3693 8706 3742 8566 3717 8573 3714 8578
      3707 8576 3690 8636 3687 8661 3688 8664
      3686 8667 3680 8706
TIME...MOT...LOC 0029Z 261DEG 31KT 3717 8607

HAIL...<.75IN
WIND...60MPH

$$
JDG
1 follow-up statement
889 
WWUS53 KLMK 080057
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT MON JUL 7 2014

KYC009-031-061-099-141-227-080107-
/O.EXP.KLMK.SV.W.0129.000000T0000Z-140708T0100Z/
LOGAN KY-WARREN KY-BARREN KY-BUTLER KY-EDMONSON KY-HART KY-
757 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR HART...SOUTHERN EDMONSON...
SOUTHWESTERN BUTLER...NORTHERN BARREN...WARREN AND CENTRAL LOGAN
COUNTIES WILL EXPIRE AT 900 PM EDT/800 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3693 8706 3742 8566 3717 8573 3714 8578
      3707 8576 3690 8636 3687 8661 3688 8664
      3686 8667 3680 8706
TIME...MOT...LOC 0057Z 261DEG 31KT 3721 8577

$$
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:39 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 7, 5:39 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT Mon Jul 7 2014

...Updated Aviation Discussion...

.SHORT TERM (Now through Tuesday Night)...
Issued at 308 PM EDT Mon Jul 7 2014

This afternoon a cold front extended from the Great Lakes through
Illinois and Missouri to the Great Plains.  Storms have fired ahead
of this front, especially between Indianapolis and St Louis in an
area of maximized deep moisture convergence and CAPE.  These storms
will slide to the ESE and will provide southern Indiana and northern
sections of central Kentucky with scattered storms this evening.  By
the time the storms reach here they will likely begin to weaken, so
any severe weather that might occur will be isolated.  Locally heavy
downpours and gusty winds will be the main threats.

Tonight an MCS will advance from Kansas/Nebraska this evening into
IL/IN/OH early Tuesday morning.  The LMK CWA will be on the southern
edge of this feature, with showers and a few thunderstorms possible
in southern Indiana and northern Kentucky as we're waking up Tuesday
morning. Those showers/storms are not expected to be severe.

By Tuesday afternoon a line of storms is expected to erupt in the
vicinity of the Ohio River.  The synoptic cold front, an outflow
boundary from the morning MCS, and differential heating will all be
possible triggers to get the storms going.  We'll also have an upper
trof entering the picture from the northwest.  Though instability is
always in question when we have morning clouds and showers, we
should become unstable enough by afternoon such that severe weather
will be a threat.  Soundings are increasingly showing dry air aloft
and bowing echoes are possible, so strong gusty winds will be the
main threat.  Precipitable water amounts around 2 inches will lead
to locally torrential downpours.

Tuesday evening the line of strong/severe storms will proceed
through central and southern Kentucky.  The strongest storms will
weakening and move out of the area overnight.

Tonight will be muggy, though southwest breezes will keep up around
10 mph through the night to help it feel a little better outside.
Lows will be around 70.  High temperatures Tuesday will be highly
dependent on cloud cover...will go with middle and upper 80s.
Tuesday night we'll see rain-cooled lows in the middle and upper 60s.

.LONG TERM (Wednesday through Monday)...
Issued at 245 PM EDT Mon Jul 7 2014

The synoptic pattern at the start of the long term period will
feature rather amplified flow for mid July, with an amplified ridge
across the western CONUS and an eastern trough centered over the
Great Lakes region.  This pattern will slowly deamplify through the
long term period, allowing the heat and humidity to return this
upcoming weekend after a brief reprieve this week.

Wednesday will begin with a cold front pushing southeast of the
region.  The overall trend in numerical guidance with this front has
continued to be quicker, thus think most will remain dry Wednesday
as cooler/drier air filters into the region.  The only exception may
be across southern KY where their proximity to the front may allow
for a few lingering showers/storms, mostly during the first part of
the day.  It will feel quite pleasant, as highs will only top out in
the low to mid 80s with reduced humidity values.

The pleasant conditions will continue Thursday into Friday as
another 1020+ mb surface ridge settles over the region.  This ridge
will allow for highs in the low to mid 80s Thursday, pushing into
the mid and upper 80s Friday.  However, both days will still be
seasonably pleasant as dewpoints will only be in the upper 50s to
lower 60s.

The forecast becomes a bit more murky this weekend, as guidance
begins to diverge.  The GFS is the most aggressive with building an
upper-level ridge into the region, which would limit convective
activity due to capping aloft.  However, the GEM/Euro/GFS Ensemble
are in better agreement that this ridge will remain more to the
southwest, placing the region in the better northwesterly flow aloft
making for a more active period.  Will lean towards the more active
solution, which brings chances for showers/storms beginning Friday
night and lasting at least through the end of the long term period.
Temperatures this weekend will be tough given the convective
potential, but it will be muggier with highs in the upper 80s to
lower 90s.

&&

.AVIATION (00Z TAF Update)...
Issued at 635 PM EDT Mon Jul 7 2014

Well...Ongoing convection over EVV to BMG pushing ese and pose a
threat to the 3 terminal sites. Bow echo over EVV is heading towards
BWG, that is if it holds together.  DCAPE values of 1200 will keep
the wind threat alive.  EVV just measured 57 mph from line. For now
have typed up  draft WRKTAF will storms moving into SDF by 1z, BWG
by 2z and LEX by 3z, but that is highly dependent on if the storms
maintain their intensity and characteristics.

Tuesday pre-dawn and into the morning daylight hours a large complex
of thunderstorms will be advancing from the NE/IA/MO towards
IL/IN/OH. SDF, and maybe LEX, will be positioned along the southern
edge of this complex.  Better storm chances will arrive at SDF
Tuesday afternoon, when strong to severe storms will be possible.
Winds will once again be gusty from the southwest.

Tuesday afternoon event looks probable with high instability airmass
with frontal boundary moving into it. The only negative is if
there is too much cloud cover from morning convection persists,
that would inhibit the deep convection. For now, have predominate
showers around 18z and prob30 for tsra.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........13
Long Term.........KJD
Aviation..........JDG
Hazardous weather outlook, Jul 7, 2:29 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT MON JUL 7 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
329 PM EDT MON JUL 7 2014 /229 PM CDT MON JUL 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM
THE NORTHWEST THIS EVENING. SOUTHERN INDIANA AND NORTHERN SECTIONS
OF CENTRAL KENTUCKY STAND THE BEST CHANCE AT SEEING STORMS. THE STRONGER
STORMS WILL BRING BRIEF HEAVY RAIN...DANGEROUS LIGHTNING...AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE INTO THE OHIO VALLEY DURING THE DAY
TUESDAY. PLENTY OF MOISTURE AND INSTABILITY AHEAD OF THE FRONT
WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS TUESDAY AFTERNOON
AND NIGHT. THE STRONGER STORMS WILL BRING DAMAGING WINDS AS WELL
AS BRIEF TORRENTIAL RAIN AND POSSIBLY LOCALIZED MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER THIS EVENING AND
TUESDAY AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jul 7, 6:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT MON JUL 7 2014

KYZ024-025-027>029-045-053-062>064-080015-
BRECKINRIDGE KY-BULLITT KY-EDMONSON KY-GRAYSON KY-GREEN KY-HARDIN
KY-HART KY-LARUE KY-MEADE KY-NELSON KY-
744 PM EDT MON JUL 7 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 TO 45 MPH WINDS...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRANDENBURG TO 12
MILES NORTHEAST OF LEITCHFIELD TO 8 MILES SOUTH OF LEITCHFIELD...AND
MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MUNFORDVILLE...
  LEITCHFIELD...
  HODGENVILLE...
  ELIZABETHTOWN...
  ROCK HAVEN AND WHITE MILLS JUNCTION...
  FORT KNOX AND MULDRAUGH...
  WINESAP AND TOM JOHNS CROSSING...
  PITTS POINT AND INDIAN HILLS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8629 3796 8628 3794 8562 3749 8556
      3717 8578 3736 8649
TIME...MOT...LOC 2343Z 285DEG 43KT 3793 8615 3761 8612
          3736 8628

KD
Special weather statement, Jul 7, 6:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 PM CDT MON JUL 7 2014

KYZ026-027-061>063-071-080020-
BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-OHIO KY-WARREN KY-
647 PM CDT MON JUL 7 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF BROWNSVILLE TO 6 MILES EAST OF MORGANTOWN TO 9 MILES WEST OF
MORGANTOWN...AND MOVING SOUTHEAST AT 45 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PLUM SPRINGS...
  MORGANTOWN...
  DELAFIELD...
  BROWNSVILLE...
  BEE SPRING AND BROADWAY...
  OLLIE AND STRAW...
  STOCKHOLM AND ROCKLAND...
  MAMMOTH CAVE AND BARREN RIVER...

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3743 8648 3722 8598 3716 8604 3716 8606
      3715 8606 3708 8613 3699 8646 3718 8693
      3719 8691 3722 8691 3727 8699 3733 8699
TIME...MOT...LOC 2348Z 298DEG 40KT 3730 8637 3722 8656
          3717 8680

KD
Special weather statement, Jul 7, 7:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM CDT MON JUL 7 2014

KYZ061-070-071-080025-
BUTLER KY-LOGAN KY-WARREN KY-
707 PM CDT MON JUL 7 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF GREENVILLE...AND MOVING
EAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DIAMOND SPRINGS AND WOLF LICK...
  BEECHLAND AND HARRELDSVILLE...
  QUALITY AND INSCO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3706 8706 3708 8699 3707 8695 3709 8690
      3712 8690 3715 8693 3717 8692 3699 8646
      3683 8706
TIME...MOT...LOC 0007Z 285DEG 22KT 3707 8701

JDG
Local storm report, Jul 7, 7:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND DMG     BONNIEVILLE             37.38N  85.90W
07/07/2014                   HART               KY   TRAINED SPOTTER

            ONE DOWNED TREE BLOCKING THE ROAD

&&

EVENT NUMBER LMK1400675

RL
Special weather statement, Jul 7, 7:17 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM EDT MON JUL 7 2014

INZ092-KYZ030-031-034-080045-
CLARK IN-JEFFERSON KY-OLDHAM KY-SHELBY KY-
817 PM EDT MON JUL 7 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. MATTHEWS...AND MOVING EAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  LYNDON...
  LOUISVILLE...
  ANCHORAGE...
  ORCHARD GRASS HILLS...
  PEWEE VALLEY AND FLOYDSBURG...
  CONNER AND SIMPSONVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
0 AND 6A.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3822 8528 3821 8583 3829 8581 3829 8579
      3833 8579 3834 8578 3838 8530
TIME...MOT...LOC 0017Z 274DEG 23KT 3824 8568

JDG
Special weather statement, Jul 7, 7:23 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM CDT MON JUL 7 2014

KYZ027-028-053-061>064-071-074-080055-
BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-GREEN KY-HARDIN KY-HART
KY-LARUE KY-WARREN KY-
723 PM CDT MON JUL 7 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PLUM SPRINGS...AND MOVING
EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MUNFORDVILLE...
  MORGANTOWN...
  TUCKERTOWN AND CHALYBEATE...
  SMITHS GROVE AND RHODA...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 82.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3715 8692 3764 8565 3755 8562 3754 8563
      3746 8558 3743 8558 3742 8557 3721 8548
      3717 8568 3718 8569 3718 8573 3715 8576
      3700 8642
TIME...MOT...LOC 0023Z 266DEG 25KT 3709 8631

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:07 PM CDTSpecial Weather StatementLMKLogan18 min
Jul 7, 7:17 PM CDTSpecial Weather StatementLMKOldham28 min
Jul 7, 7:23 PM CDTSpecial Weather StatementLMKButler, Edmonson, Green, Hart, Larue32 min
Jul 7, 7:45 PM CDTSpecial Weather StatementLMKShelby30 min
Jul 7, 8:09 PM CDTSpecial Weather StatementLMKAdair, Allen, Barren, Clinton, Cumberland, Logan and 3 more31 min
Jul 7, 8:14 PM CDTSpecial Weather StatementLMKFranklin, Scott31 min
Jul 7, 8:26 PM CDTAreal Flood AdvisoryLMKFranklin, Scott3 hr
Jul 7, 8:52 PM CDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott43 min
Jul 8, 5:48 AM CDTSpecial Weather StatementLMKBreckinridge, Meade27 min
Jul 8, 6:17 AM CDTSpecial Weather StatementLMKBullitt, Jefferson28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.